Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Started spotting after intercourse. Ultrasound and hormonal test done. Why am I getting this?

User rating for this question
Very Good
Answered by

OBGYN, Gynecologic Oncology
Practicing since : 1984
Answered : 99 Questions
Hi, I had written a few days ago about a missed/late period. I finally started my period 15 days late and it was normal length and "strength" (for lack of a better term), 6 days of light/heavy/light, ending approx 5 days ago. I had intercourse last night and now I'm spotting! I saw my doctor in the interim when I was about 1.5 weeks late but before I started. She tested my hormone levels - FSH, TSH, Prolactin...everything completely normal, then I started and let her know. Now I've started spotting again, again after intercourse. A few months ago I complained about a very "bruised" and sore uterus, painful to have intercourse. But I didn't have any irregular bleeding. She did an exam and an ultrasound. I had a hemorrhagic cyct about 3cm. She checked again 6 weeks later, and while it was still there, it had shrunk. My pap and exam all appeared normal. I don't know what is going on. Do you feel comfortable that there is indeed nothing to worry about? I feel like a major hypochondriac, but these things are really, physically happening and I don't have any answers. I'm not Peri-menopausal, I'm not pregnant, my hormone levels are normal, I'm not under stress (actually, I'm pretty laid back lately more than usual as I am not busy at work), and my pap and annual exams were normal. I even tested negative for HPV. So what the heck is going on?
I should also add that I was tested for all STDs that could have been causing symptoms and everything was negative. I have been nauseated and VERY tired the last few days. Just thought I would add that in case you were going to ask.I should also add that I have experienced bladder incontinence (any pressure like coughing and sneezing I have to change my pants because I urinate on myself). I have experienced this slightly before for several years, but NOTHING like it has been lately. I do not have excessive discharge, but I do have bowel problems...painful bowel movements and some inability to move them through completely, especially when soft consistency or constipated. I have been extremely fatigued at work this past week with some nausea that comes and goes. I guess that's all the follow-up I have to give a little more perspective. Thanks!
Posted Wed, 8 Aug 2012 in Getting Pregnant
Answered by Dr. Manjunath L Ramarajapalli 1 hour later

I read through the query. I understand your annoying situation.

I could think of two most important things at this point in time about the post intercourse spotting. The one could be because of cervical ectopy (the columnar epithelial growth on the ectocervix ).

The other is also very common. That is the retained menstrual blood is coming from the uterus. You were describing the length and strength of it. Sometimes we observe women walking into our office spotting after a menstrual period.

Please check with your Physician who may do speculum examination to know the source of spotting. This can easily find solution to your present situation.

There is no need to get scared as pap test and other tests are normal. I do not think you have any life threatening or life changing issue.

Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor